Skip to Main Content

Bulletin of the American Mathematical Society

Published by the American Mathematical Society, the Bulletin of the American Mathematical Society (BULL) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-9485 (online) ISSN 0273-0979 (print)

The 2020 MCQ for Bulletin of the American Mathematical Society is 0.47.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Expander graphs in pure and applied mathematics
HTML articles powered by AMS MathViewer

by Alexander Lubotzky PDF
Bull. Amer. Math. Soc. 49 (2012), 113-162 Request permission

Abstract:

Expander graphs are highly connected sparse finite graphs. They play an important role in computer science as basic building blocks for network constructions, error correcting codes, algorithms, and more. In recent years they have started to play an increasing role also in pure mathematics: number theory, group theory, geometry, and more. This expository article describes their constructions and various applications in pure and applied mathematics.
References
Similar Articles
  • Retrieve articles in Bulletin of the American Mathematical Society with MSC (2010): 01-02, 05C99
  • Retrieve articles in all journals with MSC (2010): 01-02, 05C99
Additional Information
  • Alexander Lubotzky
  • Affiliation: Einstein Institute of Mathematics, Hebrew University, Jerusalem 91904, Israel
  • MR Author ID: 116480
  • Email: alexlub@math.huji.ac.il
  • Received by editor(s): May 12, 2011
  • Received by editor(s) in revised form: June 7, 2011
  • Published electronically: November 2, 2011
  • Additional Notes: This paper is based on notes prepared for the Colloquium Lectures at the Joint Annual Meeting of the American Mathematical Society (AMS) and the Mathematical Association of America (MAA), New Orleans, LA, January 6–9, 2011. The author is grateful to the AMS for the opportunity to present this material for a wide audience. He has benefited by responses and remarks which followed his lectures

  • Dedicated: Dedicated to the memory of Jonathan Rogawski
  • © Copyright 2011 American Mathematical Society
    The copyright for this article reverts to public domain 28 years after publication.
  • Journal: Bull. Amer. Math. Soc. 49 (2012), 113-162
  • MSC (2010): Primary 01-02, 05C99
  • DOI: https://doi.org/10.1090/S0273-0979-2011-01359-3
  • MathSciNet review: 2869010